Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 384, NWS Jackson, MS

August 16, 20204 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 16, 2020, 2:41 PM CDT for 4 counties in Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2020, 2:41 PM CDT (19:41 UTC)
Expired
Aug 16, 2020, 3:45 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Kemper County, MS, Neshoba County, MS, Noxubee County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:20 PM CDTTSTM WND DMGDixon, MSA FEW TREES DOWN IN DIXON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WUUS54 KJAN 161941
SVRJAN
MSC069-099-103-159-162045-
/O.NEW.KJAN.SV.W.0384.200816T1941Z-200816T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
241 PM CDT Sun Aug 16 2020

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southwestern Noxubee County in east central Mississippi...
  Kemper County in east central Mississippi...
  Southern Winston County in east central Mississippi...
  Neshoba County in east central Mississippi...

* Until 345 PM CDT.

* At 239 PM CDT, severe thunderstorms were located along a line
  extending from near Mashulaville to near Vernon to 9 miles west of
  Center Ridge, moving south at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Law enforcement. At 120 PM CDT, a tree was reported blown 
           down just east of Maben.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Nanih Waiya around 300 PM CDT.
  Gholson around 305 PM CDT.
  Preston and Stallo around 310 PM CDT.
  Burnside and Forestdale around 325 PM CDT.
  Pearl River and Bluff Springs around 330 PM CDT.
  Philadelphia and De Kalb around 335 PM CDT.
  Electric Mills around 340 PM CDT.
  Liberty, Damascus, Dixon, Porterville and Bethsaida around 345 PM 
  CDT.

Other locations impacted by these severe thunderstorms include
Noxapater, Tucker, Shuqualak and Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3262 8883 3266 8932 3302 8932 3303 8848
      3270 8837 3269 8838
TIME...MOT...LOC 1939Z 350DEG 21KT 3310 8866 3306 8893 3310 8922 

HAIL...0.88IN
WIND...60MPH
 
$$

NF
1 follow-up statement
902 
WWUS54 KJAN 162021
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
321 PM CDT Sun Aug 16 2020

MSC103-159-162031-
/O.CAN.KJAN.SV.W.0384.000000T0000Z-200816T2045Z/
Noxubee MS-Winston MS-
321 PM CDT Sun Aug 16 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NOXUBEE AND
SOUTHERN WINSTON COUNTIES IS CANCELLED...

The storms which prompted the warning havemoved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3269 8838 3262 8883 3266 8932 3267 8932
      3293 8928 3293 8852
TIME...MOT...LOC 2021Z 347DEG 20KT 3286 8860 3282 8887 3286 8916 

$$

MSC069-099-162045-
/O.CON.KJAN.SV.W.0384.000000T0000Z-200816T2045Z/
Kemper MS-Neshoba MS-
321 PM CDT Sun Aug 16 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR KEMPER AND NESHOBA COUNTIES...

At 321 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of De Kalb to near Bluff Springs to
near Burnside, moving south at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Forestdale around 325 PM CDT.
  Bluff Springs around 330 PM CDT.
  De Kalb around 335 PM CDT.
  Electric Mills around 340 PM CDT.
  Damascus around 350 PM CDT.
  Liberty, Porterville and Dixon around 355 PM CDT.
  Bethsaida around 400 PM CDT.

Other locations impacted by these severe thunderstorms include Tucker
and Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3269 8838 3262 8883 3266 8932 3267 8932
      3293 8928 3293 8852
TIME...MOT...LOC 2021Z 347DEG 20KT 3286 8860 3282 8887 3286 8916 

HAIL...0.75IN
WIND...60MPH
 
$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:35 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 16, 12:35 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1235 PM CDT Sun Aug 16 2020

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
As a surface front drives through the area this afternoon and
evening, some scattered showers and thunderstorms will continue to
develop along it. The best chances of storms will be along and
north of I-20 corridor. Sites impacted by these storms will see
brief reductions in Visbys and strong wind gusts. Drier air and
winds from the north will prevail by late this evening across the
region.

&&

.DISCUSSION...

Temperatures continue to warm quickly across the region with most
sites already reaching the mid to upper 80s as of 10 AM. A
surface front currently draped across the Memphis Metro area will
continue to push south towards the ArkLaMiss today. Moisture
pooling will help lead to increased humidities south of the front.
Will continue the heat advisory through 23Z.

Isolated storms have already begun to develop along the frontal
boundary in north MS. Latest CAM guidance has come into better
agreement about further convective initiation along the front as
it continues its trek southward. As the day continues, the
atmosphere ahead of the front will continue to destabilize with
SBCAPE values reaching 3-4K J/Kg by this afternoon in the
prefrontal airmass. This combined with steep lapse rates and just
enough moisture will result in an prefrontal environment capable
of producing isolated severe thunderstorms. Expect storms to fire
just ahead of the front early in the afternoon in north central MS
before racing south towards the I-20 corridor. The main threat
with any developing storms will be damaging straight line wind
gusts. A marginal risk of severe weather has been added to the HWO
outlook to account for this threat.

Prior discussion below:

Today and tonight... Aside from some patchy fog, things are
generally quiet across the region this Sunday morning. Though
winds have already shifted to northerly across the area with an
intial surface trough, the much- advertised cold front has yet to
reach the area, and thus considerable low level moisture remains.
With little in the way of disruptive cloud cover or precip through
the morning hours to inhibit heating and the potential for
moisture to pool ahead of the front, this will result in heat
indices rising into the triple digits across much of the area
today. With actual temps expected to be highest roughly west of
I-55, heat indices in those areas may reach 105F-110F during late
morning to afternoon time frame. Thus, we have opted to post a
Heat Advisory for that area today and will continue to advertise
heat stress concerns in the HWO/graphics.

As the weak cold front does finally move into the northern portions
of the area this afternoon, it will help to kick off scattered
convection, with coverage expected to be greater today than it was
yesterday. Deep layer shear will be modest, but instability is
forecast to be moderate to strong across most of the area with mid
level lapse rates expected to be somewhat steep as well. This may
support a few strong to severe storms during the afternoon to early
evening. Convection will dwindle shortly after sunset as the front
continues southward across the area with considerably drier air
filtering in overnight. /DL/

Monday through Saturday...
Most of the extended forecast continues to be defined by deep
ridging aloft over the western half of the CONUS. The southeastern
US is in an upper trough with northwesterly flow aloft,
occasionally weakly diffluent. And towards the end of the
week/into the weekend, both the GFS and the ECMWF break a small
wave out of the northern stream, splitting the flow out of phase
in the eastern half of the country. The actual temperatures remain
warm through the forecast...remaining in the 90s through the
week...as plenty of heat builds over the SW. However, the bigger
change in the forecast is the filtering in of drier air.
Northerly/northeasterly flow even at the sfc will drop the
dewpoints into the 60s in the afternoon through the end of the
week. As a result, max heat indices each day remain in the 90s.
Though not cooler overall, the heat stress is much reduced. After
a mostly dry start to the work week, precip starts edging into the
southeast due to outflows from convection along the coast on
Tuesday afternoon...spreading over much of the region Wednesday.
Once the diurnal showers/thunderstorms cycle starts...much of
central MS and the ArkLaMiss region have chance pops pretty
widespread by Thursday evening and into the first half of the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       91  69  91  68 /  40  28   6   0
Meridian      92  71  91  68 /  26  25   7   1
Vicksburg     92  69  91  68 /  44  28   2   0
Hattiesburg   94  72  92  69 /  11  21  15   2
Natchez       92  70  91  68 /  32  28   5   1
Greenville    91  67  91  67 /  57  13   1   0
Greenwood     91  67  92  67 /  58  20   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 6 PM CDT this evening for MSZ034-035-040>042-
     047-048-053-054-059>062.

LA...Heat Advisory until 6 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 6 PM CDT this evening for ARZ074-075.

&&

JPM3
Hazardous weather outlook, Aug 16, 10:22 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1022 AM CDT Sun Aug 16 2020

ARZ074-LAZ007-008-015-016-023>026-MSZ053-054-059>062-171530-
Ashley-Morehouse-West Carroll-Richland-Madison LA-Franklin LA-
Catahoula-Tensas-Concordia-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-
1022 AM CDT Sun Aug 16 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, south central
Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

Today, dangerous heat likely with peak heat index values ranging
from 105 to 110 degrees. Heat exhaustion will be likely with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

ARZ075-LAZ009-MSZ034-035-040-041-047-048-171530-
Chicot-East Carroll-Washington-Humphreys-Issaquena-Sharkey-Warren-
Hinds-
1022 AM CDT Sun Aug 16 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through this evening

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

Today through this evening, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts and
hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, dangerous heat likely with peak heat index values ranging
from 105 to 110 degrees. Heat exhaustion will be likely with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ018-019-025-036-042>046-049-050-171530-
Bolivar-Sunflower-Leflore-Holmes-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Rankin-Scott-
1022 AM CDT Sun Aug 16 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...Today

Today through tonight, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts
and hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ026>033-037>039-171530-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-
1022 AM CDT Sun Aug 16 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Today through tonight, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts
and hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ051-052-055>057-063>065-072-073-171530-
Newton-Lauderdale-Simpson-Smith-Jasper-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-
1022 AM CDT Sun Aug 16 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...Today

Today, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ058-066-074-171530-
Clarke-Jones-Forrest-
1022 AM CDT Sun Aug 16 2020

This hazardous weather outlook is for portions of east central
Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

3

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Aug 16, 12:30 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
1230 PM CDT Sun Aug 16 2020

MSZ029-030-161815-
Clay MS-Webster MS-
1230 PM CDT Sun Aug 16 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER AND WEST
CENTRAL CLAY COUNTIES UNTIL 115 PM CDT...

At 1229 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pyland, or 9 miles southwest of Houston, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Montpelier around 100 PM CDT.
  Clarkson around 105 PM CDT.
  Cumberland around 110 PM CDT.
  Pheba around 115 PM CDT.

Other locations impacted by this storm include Mantee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3360 8884 3354 8925 3372 8924 3372 8919
      3374 8919 3374 8904 3375 8903 3376 8895
TIME...MOT...LOC 1729Z 338DEG 15KT 3380 8912

EC
Special weather statement, Aug 16, 1:07 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
107 PM CDT Sun Aug 16 2020

MSZ029-030-032-033-161845-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
107 PM CDT Sun Aug 16 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW...NORTHERN
OKTIBBEHA...EAST CENTRAL WEBSTER AND SOUTHWESTERN CLAY COUNTIES UNTIL
145 PM CDT...

At 107 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cumberland, or 10 miles southwest of Montpelier, moving
southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Maben and Mathiston around 115 PM CDT.
  Pheba around 120 PM CDT.
  Sherwood around 125 PM CDT.
  Starkville around 145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3362 8921 3371 8889 3347 8870 3335 8919
TIME...MOT...LOC 1807Z 337DEG 18KT 3360 8906

EC
Special weather statement, Aug 16, 1:37 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
137 PM CDT Sun Aug 16 2020

MSZ026-161915-
Grenada MS-
137 PM CDT Sun Aug 16 2020

...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 215 PM
CDT...

At 136 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles north of Grenada, moving south at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Grenada around 155 PM CDT.
  Elliott and Gore Springs around 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3387 8977 3387 8957 3369 8950 3368 8951
      3368 8996 3390 8990 3390 8977
TIME...MOT...LOC 1836Z 342DEG 13KT 3388 8976

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:18 AM CDTHeat AdvisoryJANAdams, Claiborne, Copiah, Franklin, Hinds, Humphreys and 7 more15 hr
Aug 16, 12:30 PM CDTSpecial Weather StatementJANWebster45 min
Aug 16, 1:07 PM CDTSpecial Weather StatementJANOktibbeha38 min
Aug 16, 1:18 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster57 min
Aug 16, 1:37 PM CDTSpecial Weather StatementJANGrenada38 min
Aug 16, 2:04 PM CDTSevere Thunderstorm WarningJANChoctaw, Noxubee, Winston56 min
Aug 16, 3:00 PM CDTSpecial Weather StatementJANHinds30 min
Aug 16, 3:07 PM CDTSpecial Weather StatementJANMontgomery38 min
Aug 16, 3:18 PM CDTSpecial Weather StatementJANChoctaw27 min
Aug 16, 3:40 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton36 min
Aug 16, 3:45 PM CDTSpecial Weather StatementJANAttala, Winston30 min
Aug 16, 4:08 PM CDTSevere Thunderstorm WarningJANAttala, Leake52 min
Aug 16, 4:15 PM CDTSevere Thunderstorm WarningJANAttala45 min
Aug 16, 4:51 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison39 min
Aug 16, 5:21 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott39 min
Aug 16, 5:29 PM CDTSpecial Weather StatementJANClarke, Jasper31 min
Aug 16, 5:44 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
Aug 16, 6:06 PM CDTSpecial Weather StatementJANMadison24 min
Aug 16, 6:16 PM CDTSevere Thunderstorm WarningJANJasper, Smith25 min
Aug 16, 6:34 PM CDTSpecial Weather StatementJANRankin26 min
Aug 16, 6:43 PM CDTSpecial Weather StatementJANJasper, Smith32 min
Aug 16, 6:52 PM CDTSevere Thunderstorm WarningJANHinds38 min
Aug 16, 6:55 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.